Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 229, NWS Blacksburg, VA

July 3, 2012Charlotte County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 3, 2012, 6:01 PM EDT for Charlotte County, Virginia. It was in force for 25 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2012, 6:01 PM EDT (22:01 UTC)
Expired
Jul 3, 2012, 6:26 PM EDT
In force
25 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Charlotte County, VA

The radar

The Norfolk radar (KAKQ), 136 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:05 PM EDTTSTM WND DMG1 Nw Charlotte Court Ho, VATREE DOWN ALONG DAVID BRUCE AVENUE.
Jul 3, 6:10 PM EDTTSTM WND DMG4 Nw Keysville, VASEVERAL TREES WITH POWERLINES DOWN ALONG MCGEHEE ROAD...KEYSVILLE AREA.
Jul 3, 6:15 PM EDTTSTM WND DMG2 S Keysville, VATREE DOWN ALONG KINGS HWY NEAR ONTARIO VA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WUUS51 KRNK 032201
SVRRNK
VAC037-032300-
/O.NEW.KRNK.SV.W.0229.120703T2201Z-120703T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 700 PM EDT.

* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR CHARLOTTE COURT HOUSE...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHARLOTTE COURT HOUSE...
  KEYSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3693 7848 3699 7869 3716 7862 3716 7860
      3715 7859 3715 7855 3715 7853 3709 7848
      3708 7844 3705 7844
TIME...MOT...LOC 2201Z 287DEG 9KT 3706 7854

$$

DS
2 follow-up statements
134 
WWUS51 KRNK 032212
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EDT TUE JUL 3 2012

VAC037-032300-
/O.CON.KRNK.SV.W.0229.000000T0000Z-120703T2300Z/
CHARLOTTE VA-
612 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN CHARLOTTE COUNTY...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KEYSVILLE...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ABILENE...
  KEYSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3693 7848 3695 7856 3705 7858 3716 7862
      3716 7860 3715 7859 3715 7853 3709 7848
      3708 7844 3705 7844
TIME...MOT...LOC 2212Z 287DEG 9KT 3705 7851

$$

DS
998 
WWUS51 KRNK 032226
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT TUE JUL 3 2012

VAC037-032236-
/O.CAN.KRNK.SV.W.0229.000000T0000Z-120703T2300Z/
CHARLOTTE VA-
626 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHARLOTTE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE...THE WARNING HAS BEEN CANCELLED. THUNDERSTORMS WILL 
CONTINUE IN THIS REGION WITH GUSTY WINDS...LOCALLY HEAVY RAINFALL 
AND FREQUENT LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3693 7848 3695 7856 3705 7858 3716 7862
      3716 7860 3715 7859 3715 7853 3709 7848
      3708 7844 3705 7844
TIME...MOT...LOC 2226Z 287DEG 9KT 3704 7847

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:15 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 3, 4:15 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT TUE JUL 3 2012

.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL STRENGTHEN FROM THE CENTRAL
PLAINS INTO THE MIDDLE ATLANTIC BY THE END OF THE WEEK. BEFORE
THAT OCCURS...SUBTLE UPPER LEVEL DISTURBANCES WILL COMBINE WITH
HEAT AND HUMIDITY TO PRODUCE SCATTERED THUNDERSTORMS EACH DAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 332 PM EDT TUESDAY...

STORMS SHOULD CONTINUE INTO THIS EVENING...PERHAPS INCREASING IN
COVERAGE ACROSS THE SOUTHSIDE AND PIEDMONT. WITH AN UNSTABLE
ATMOSPHERE IN PLACE AND NUMEROUS OUTFLOW BOUNDARIES
INTERACTING...IN A WEAK MEAN FLOW. WITH STRONG DCAPE
VALUES...WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH SOME OF THESE
STORMS HAVE GROWN FAR ENOUGH ABOVE THE -20C LEVEL TO PRODUCE LARGE
HAIL. CONSIDERING SLOW MOVEMENT OF STORMS...AND THE 2 TO 3 INCHES
OF RAIN FELL IN NW WILKES...ANY ADDITIONAL STORMS COULD PRODUCE
FLOODING IN THAT AREA. LIKE TODAY...MODELS AGAIN PINPOINTING THE
NW NC MOUNTAINS FOR INITIAL DEVELOPMENT AS SHORTWAVES RIDE EAST
ALONG THE SOUTHERN EDGE OF THE WESTERLIES. STILL A LITTLE
CONCERNED ABOUT POTENTIAL MCS DEVELOPMENT LATE TONIGHT...BUT
CORFIDI VECTORS ARE RATHER WEAK AND VARIABLE SUCH THAT STORMS
WOULD STAY AWAY. SIMILAR TEMPS TOMORROW WITH BOTH ROA/DAN/LYH ALL
INTO THE MID 90S. BOTH THE NAM AND GFS ARE PINPOINTING AN MCS LATE
AFTERNOON OR EARLY EVENING WEDNESDAY...WITH MORE FAVORABLE WINDS
WHICH WOULD DIRECT STORMS INTO OUR REGION.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 400 PM TUESDAY...

SYNOPTIC PATTERN CHANGES VERY LITTLE THROUGH THE END OF THE WORK
WEEK. STRONG UPPER RIDGE REAMPLIFIES ACROSS THE MIDWEST...AND
MAINTAINS A SIGNIFICANT HOLD ON THE WEATHER ACROSS THE SOUTHERN
APPALACHIANS AND SOUTHEAST CONUS. WESTERLY FLOW IN THE LOW LEVELS
SHOULD ENSURE VERY WARM TEMPERATURES BORDERING FLAT OUT HOT WEATHER
FOR THURSDAY AND FRIDAY...AFTERNOON TEMPS PRESSING WELL INTO THE 90S
BOTH DAYS AND POTENTIALLY TESTING THE CENTURY MARK FOR ELEVATIONS
BLO 1500 FEET MSL.

TEMPERATURES ALOFT FOR BOTH THURSDAY AND FRIDAY ALSO INDICATE
SIGNIFICANT WARMING...500 MB TEMPS CLIMBING FROM CURRENT M8 TO M10
DEG C TO M5 DEG C.  THE NET EFFECT WILL BE A LOWERING OF THE CAPE
AND A DECREASED THREAT FOR MCS TYPE CONVECTION. STILL CAN'T RULE OUT
LATE AFTERNOON AND EVENING AIRMASS STORMS VCNTY OF THE MOUNTAINS AND
POTENTIAL FOR PULSE TYPE SVR...BUT THE THREAT FOR ORGANIZED DEEP
CONVECTION SHOULD FAVOR THE HIGHER LATITUDES NORTH OF THE UPPER
LEVEL RIDGE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 400 PM EDT TUESDAY...

THERE IS HOPE IN THE LONG TERM PERIODS FOR A GRADUAL COOLING TREND
AS THE HUDSON BAY POLAR VORTEX AMPLIFIES IN RESPONSE TO A
RETROGRADING AND BUILDING WESTERN U.S. RIDGE. THIS WILL ALLOW A
WEST-EAST ORIENTED FRONT TO SAG SOUTHWARD THROUGH THE REGION EITHER
THIS WEEKEND OR EARLY NEXT WEEK. THE BIG QUESTION...AS IS ALWAYS THE
CASE AT THIS TIME OF THE YEAR...IS HOW FAR SOUTH THIS FRONT WILL
DRIFT BEFORE STALLING. LONG RANGE MODELS ARE IN GOOD AGREEMENT ON
THE FRONT MAKING INTO AT LEAST TO THE SOUTHERN BORDER OF OUR CWA BY
SUNDAY...AND AN EVENTUAL PUSH INTO GA/SC EARLY NEXT WEEK...WITH
DIFFERING SOLUTIONS ON WHETHER THE DEEPER MOISTURE CLEARS THE CWA.

FOR NOW WILL MAINTAIN CHANCE POPS THROUGH THE DURATION OF THE
EXTENDED WITH HIGH COVERAGE SUNDAY AND MONDAY VCNTY OF THE FRONT.

TEMPS SHOULD MODERATE WITH THE PASSAGE OF THE FRONT...TEMPS DROPPING
CLOSER TO NORMAL.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 150 PM EDT TUESDAY...

STORMS WILL CONTINUE TO EXPAND ALONG THE BLUE RIDGE IN SOUTHERN VA
AND NW NC THROUGH THIS AFTERNOON. EVENTUALLY CELLS MAY MERGE INTO
A BROKEN LINE AND SLOWLY MOVE TOWARDS THE PIEDMONT AND SOUTHSIDE
VA. THIS WOULD MAKE CONVECTION MOST PROBABLE AT KDAN AND ALSO KLYH
LATE THIS AFTERNOON INTO EARLY EVENING. THE STORMS COULD BE SEVERE
WITH WITH TEMPS IN THE LOW TO MID 90S ATTM. SMALLER CHANCES FOR
STORMS AT ALL OTHER TERMINALS...ALTHOUGH TEMPORARY IFR CONDS UNDER
THE STRONGEST STORMS CANNOT BE RULED OUT...ALTHOUGH CONDS THIS BAD
WERE NOT INCLUDED IN THE TAFS AT THIS TIME. CHANCES FOR A MORE
ORGANIZED GROUP OF STORMS AFTER MIDNIGHT APPROACHING FROM THE OHIO
VALLEY HAS DECREASED...AS CORFIDI VECTORS DON'T TARGET THE REGION.
ANY TERMINALS THAT DO GET PRECIP TONIGHT WILL BE MORE LIKELY TO
EXPERIENCE FOG TONIGHT...ESPECIALLY KLWB AS USUAL. WITH THE
ARRIVAL OF MORE WEAK UPPER LEVEL DISTURBANCES...STORMS MAY DEVELOP
IN THE SAME REGIONS ON WEDNESDAY...WITH A BETTER CHANCE OF AN MCS
PROPAGATING THROUGH THE REGION WEDNESDAY NIGHT.

A SIMILAR PATTERN IS EXPECTED INTO THE WEEKEND...WITH SHOWERS AND
THUNDERSTORMS DEVELOPING WITH DAYTIME HEATING...AND GRADUALLY
DIMINISHING AFTER SUNSET AS HEATING ENDS. THE OTHER CONCERN WILL
BE PATCHES OF FOG DEVELOPING DURING THE EARLY MORNING
HOURS...ESPECIALLY IN THE RIVER VALLEYS OF THE MOUNTAINS AND
ACROSS AREAS WHICH RECEIVED SIGNIFICANT RAINFALL DURING THE
PREVIOUS TWENTY FOUR HOUR PERIOD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/NF
NEAR TERM...KM
SHORT TERM...PM
LONG TERM...PM
AVIATION...KM/NF
Hazardous weather outlook, Jul 3, 4:12 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT TUE JUL 3 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-042015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
412 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING...A FEW OF WHICH MAY BECOME
STRONG TO SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE
LOCALLY STRONG WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE.
BECAUSE STORMS ARE SLOW MOVING...LOCALIZED FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE
PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A STRONGER
MORE ORGANIZED COMPLEX OF THUNDERSTORMS WITH STRONG WINDS MAY
AFFECT SOUTHEASTERN WEST VIRGINIA AND EXTREME WESTERN VIRGINIA
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 3, 5:32 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 SSE BETHANY           36.27N 79.83W
07/03/2012                   ROCKINGHAM         NC   911 CALL CENTER

            TREE DOWN ON WINGED ELM WAY

&&

FISHER
Local storm report, Jul 3, 5:33 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     3 SSE BETHANY           36.27N 79.83W
07/03/2012                   ROCKINGHAM         NC   911 CALL CENTER

            TREE DOWN AT WOOLEN STONE ROAD

&&

FISHER
Local storm report, Jul 3, 5:36 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             6 SSE CHRISTIANSBURG    37.06N 80.38W
07/03/2012  E1.00 INCH       MONTGOMERY         VA   PUBLIC

            ROUTE 615 AND 669 IN RINER. MOSTLY PEA SIZE HAIL WITH
            SOME AS LARGE AS A QUARTER.

&&

FISHER
Special weather statement, Jul 3, 5:36 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT TUE JUL 3 2012

VAZ045-032200-
CAMPBELL VA-
536 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY...

AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF RUSTBURG...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR RUSTBURG AROUND 545 PM.

LAT...LON 3729 7903 3713 7915 3724 7930 3736 7917

DS
Special weather statement, Jul 3, 5:45 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT TUE JUL 3 2012

VAZ059-032215-
CHARLOTTE VA-
545 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE COUNTY...

AT 544 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
EAST OF RED HOUSE TO 4 MILES SOUTHWEST OF RED HOUSE...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR PHENIX AROUND 605 PM...CULLEN AROUND 610 PM
AND CHARLOTTE COURT HOUSE AROUND 615 PM.

LAT...LON 3698 7873 3701 7875 3698 7876 3712 7887
      3718 7884 3723 7875 3722 7873 3725 7868
      3720 7868 3720 7864 3717 7863 3715 7859
      3715 7853 3709 7849

DS
Local storm report, Jul 3, 5:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     6 WNW BUENA VISTA CITY  37.77N 79.46W
07/03/2012                   CITY OF LEXINGTON  VA   911 CALL CENTER

            SEVERAL TREES DOWN

&&

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:27 PM EDTSpecial Weather StatementRNKHalifax33 min
Jul 3, 1:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick56 min
Jul 3, 2:00 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick75 min
Jul 3, 2:15 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington60 min
Jul 3, 2:38 PM EDTSevere Thunderstorm WarningRNKPatrick53 min
Jul 3, 2:47 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick58 min
Jul 3, 2:53 PM EDTSpecial Weather StatementRNKCity of Martinsville37 min
Jul 3, 2:58 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge, City of Lexington62 min
Jul 3, 3:04 PM EDTSpecial Weather StatementRNKRoanoke26 min
Jul 3, 3:06 PM EDTSpecial Weather StatementRNKBedford24 min
Jul 3, 3:27 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville63 min
Jul 3, 3:30 PM EDTSpecial Weather StatementRNKCarroll30 min
Jul 3, 3:34 PM EDTSpecial Weather StatementRNKBedford26 min
Jul 3, 3:45 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington60 min
Jul 3, 3:53 PM EDTSevere Thunderstorm WarningRNKMontgomery37 min
Jul 3, 4:02 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge58 min
Jul 3, 4:06 PM EDTSpecial Weather StatementRNKPittsylvania24 min
Jul 3, 4:15 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania42 min
Jul 3, 4:18 PM EDTSpecial Weather StatementRNKSmyth27 min
Jul 3, 4:20 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe39 min
Jul 3, 4:24 PM EDTSevere Thunderstorm WarningRNKBedford44 min
Jul 3, 4:39 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell56 min
Jul 3, 4:44 PM EDTSpecial Weather StatementRNKAmherst31 min
Jul 3, 4:49 PM EDTSevere Thunderstorm WarningRNKBedford41 min
Jul 3, 4:53 PM EDTSpecial Weather StatementRNKGrayson37 min
Jul 3, 4:55 PM EDTSpecial Weather StatementRNKCity of Lynchburg35 min
Jul 3, 4:58 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania62 min
Jul 3, 5:10 PM EDTSpecial Weather StatementRNKGiles35 min
Jul 3, 5:12 PM EDTSpecial Weather StatementRNKCharlotte18 min
Jul 3, 5:15 PM EDTSevere Thunderstorm WarningRNKCampbell44 min
Jul 3, 5:27 PM EDTSevere Thunderstorm WarningRNKWythe33 min
Jul 3, 5:31 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington59 min
Jul 3, 5:36 PM EDTSpecial Weather StatementRNKCampbell24 min
Jul 3, 5:45 PM EDTSpecial Weather StatementRNKCharlotte30 min
Jul 3, 5:51 PM EDTSevere Thunderstorm WarningRNKBland, Wythe36 min
Jul 3, 6:28 PM EDTSpecial Weather StatementRNKBland32 min
Jul 3, 6:29 PM EDTSpecial Weather StatementRNKCharlotte31 min
Jul 3, 6:35 PM EDTSpecial Weather StatementRNKBotetourt, City of Covington25 min
Jul 3, 6:39 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell31 min
Jul 3, 6:41 PM EDTAreal Flood AdvisoryRNKWythe3 hr
Jul 3, 6:53 PM EDTSevere Thunderstorm WarningRNKGiles45 min
Jul 3, 7:22 PM EDTAreal Flood AdvisoryRNKBland, Tazewell3 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.